MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INGENUITY ELITE 128
Medical Device Problem Codes No Device Output (1435); Failure to Calibrate (2440)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/05/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
We have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr # (b)(4).Date of report: 2021-10-14.
 
Event or Problem Description
This complaint has been evaluated based on the information provided.The issue reported was that during a head/ neck ct angio exam, the system had an error and would not expose.The customer stated they stopped the patient scan.The customer has alleged that this resulted in a delayed rescue resulting in the patient's death approximately 20 days later.Based on the available information, this issue has been initially determined to be a reportable event and is currently under investigation.
 
Additional Manufacturer Narrative
Corrections: added the health impact code to the health impact grid updated the "type of reported complaint" to death.This was marked on the follow up report as "product problem" in error.Internal cross reference: complaint (b)(4).Date of report: 20211130.
 
Additional Manufacturer Narrative
The issue reported was that during a head/neck ct angio exam, an error occurred and the system failed to expose.The customer stated that they stopped the patient scan and alleged that this resulted in a delayed rescue resulting in the patient's death approximately 20 days later.A philips field service engineer (fse) reported to the site to evaluate the reported issue.The fse reviewed logfiles from the system and found kpm&apm over current fault errors, and, filament calibration had not been performed on a regular basis for over a year.The fse performed filament calibration to resolve the issue and the system returned to specification for clinical use.The philips medical affairs officer and clinical validation specialist reviewed all of the information regarding this event.After evaluating the event details, it was confirmed that the ct failure was not considered to have contributed directly, and, most likely not even indirectly to the patient's death.The probable cause: apm/cpm over current due to filament calibration not performed on the recommended regular basis.Internal cross reference: complaint (b)(4).Health impact code: c28554 - the cessation of life.Date of report: 20211112.

Brand Name
INGENUITY CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL   5684 PC
Manufacturer Contact
crystal dean
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key12632486
Report Number3015777306-2021-10012
Device Sequence Number11618361
Product Code JAK
UDI-Device Identifier00884838059504
UDI-Public00884838059504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENUITY ELITE 128
Device Catalogue Number728323
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer10/07/2021
10/07/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/12/2021
11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexMale